Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Hastings, NE

July 24, 20114 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 24, 2011, 5:10 PM CDT for 4 counties in Nebraska. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 5:10 PM CDT (22:10 UTC)
Expired
Jul 24, 2011, 6:00 PM CDT
In force
50 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, NE, Clay County, NE, Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 22 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:21 PM CDTTSTM WND DMG6 Sw Glenvil, NE8 TO 10 INCH TREE BRANCHES DOWN.
Jul 24, 5:25 PM CDTTSTM WND DMGDeweese, NE6 INCH DIAMTER TREE BRANCHES SNAP...POWER LINES DOWN...AND STREET POLES SNAP IN TOWN. 1.45 INCHES OF RAIN IN A 30 MINUTE INTERVAL AS WELL.
Jul 24, 5:30 PM CDTTSTM WND GST 602 N Deweese, NEHEAVY RAIN AND VISIBILITY LESS THAN 200 FEET
Jul 24, 5:45 PM CDTTSTM WND DMGFairfield, NESEVERAL TREES DOWN...ON HOUSE AND A CAR IN TOWN
Jul 24, 5:55 PM CDTTSTM WND DMGS Fairfield, NEPOWER OUT IN FAIRFIELD. POWER LINES DOWN JUST SOUTH OF FAIRFIELD NEAR DEWEESE AND POWER OUT IN EDGAR AS WELL. ALL THREE COMMUNITIES REPORTING HEAVY TREE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS53 KGID 242210
SVRGID
NEC001-035-129-181-242300-
/O.NEW.KGID.SV.W.0255.110724T2210Z-110724T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GLENVIL TO 5 MILES SOUTHWEST OF GLENVIL TO AYR...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLENVIL...ROSEMONT...LAWRENCE...FAIRFIELD...DEWEESE...EDGAR AND
  NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4047 9788 4020 9795 4019 9852 4037 9852
      4054 9843 4055 9828
TIME...MOT...LOC 2210Z 293DEG 15KT 4051 9825 4045 9831
          4042 9838
WIND...HAIL 60MPH <.75IN

$$
3 follow-up statements
350 
WWUS53 KGID 242225
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
525 PM CDT SUN JUL 24 2011

NEC001-035-129-181-242300-
/O.CON.KGID.SV.W.0255.000000T0000Z-110724T2300Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
525 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...NORTHEASTERN WEBSTER...NORTHERN NUCKOLLS AND SOUTHERN CLAY
COUNTIES UNTIL 600 PM CDT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLENVIL TO 5 MILES NORTH OF ROSEMONT...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLENVIL...LAWRENCE...DEWEESE...FAIRFIELD...NELSON AND EDGAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4047 9788 4020 9795 4019 9846 4037 9845
      4054 9843 4055 9828
TIME...MOT...LOC 2225Z 293DEG 15KT 4049 9830 4043 9823
          4035 9832
WIND...HAIL 70MPH <.75IN

$$
195 
WWUS53 KGID 242239
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT SUN JUL 24 2011

NEC001-035-129-181-242300-
/O.CON.KGID.SV.W.0255.000000T0000Z-110724T2300Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
539 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...NORTHEASTERN WEBSTER...NORTHERN NUCKOLLS AND SOUTHERN CLAY
COUNTIES UNTIL 600 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF EDGAR TO EDGAR TO LAWRENCE...MOVING SOUTHEAST 
AT 25 MPH.  STRONG THUNDERSTORM WIND GUSTS OF 60 MPH ALSO EXTENDED 
BEHIND THE MAIN LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
  NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4047 9788 4020 9795 4019 9846 4037 9845
      4054 9843 4055 9828
TIME...MOT...LOC 2239Z 309DEG 31KT 4041 9791 4032 9796
          4022 9815
WIND...HAIL 60MPH <.75IN

$$
842 
WWUS53 KGID 242257
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CDT SUN JUL 24 2011

NEC001-035-129-181-242306-
/O.EXP.KGID.SV.W.0255.000000T0000Z-110724T2300Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
557 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS...
NORTHEASTERN WEBSTER...NORTHERN NUCKOLLS AND SOUTHERN CLAY COUNTIES
WILL EXPIRE AT 600 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 4047 9788 4020 9795 4019 9846 4037 9845
      4054 9843 4055 9828
TIME...MOT...LOC 2256Z 309DEG 31KT 4032 9776 4023 9781
          4013 9800

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:04 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 24, 4:04 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
404 PM CDT SUN JUL 24 2011

.SHORT TERM...THROUGH 12Z TUESDAY. PRIMARY FORECAST CONCERNS
CENTER UPON CHANCES FOR THUNDERSTORMS. MORNING UPPER AIR ANALYSIS
INDICATES UPPER LEVEL RIDGING ACROSS MUCH OF THE CONUS
TODAY...WITH THE UPPER LEVEL JET AXIS EXTENDING ALONG THE
U.S./CANADIAN BORDER. WATER VAPOR IMAGERY ALSO SHOWS INCREASED
MID LEVEL MOISTURE LEVELS DUE TO A PERSISTENT TROPICAL TAP FROM
THE PACIFIC. AT THE SURFACE A BOUNDARY REMAINS SITUATED FROM
SOUTHEASTERN NEBRASKA TO NORTHERN KANSAS...WITH THE LOW LEVEL WIND
FIELD REMAINING FROM THE EAST/NORTHEAST ACROSS THE NORTHERN HALF
OF THE CWA...AND FROM THE SOUTH/SOUTHEAST FARTHER SOUTH. KUEX
INDICATES DEVELOPING CONVECTION ACROSS THE THE NORTHERN HALF OF
THE CWA...THE RESULT OF CONTINUED MID LEVEL THERMAL ADVECTION
WITHIN THE AFOREMENTIONED INCREASED MID LEVEL MOISTURE.

CONVECTIVE ACTIVITY WILL REMAIN POSSIBLE ACROSS THE CWA THIS
AFTERNOON AND EVENING...WITH A HEALTHY CAPPING INVERSION LIKELY
KEEPING THIS ACTIVITY ELEVATED. PROXIMITY SOUNDINGS FROM LAPS DATA
AND NAM BUFR SUGGEST MUCH OF THE CURRENT CONVECTION IS LIKELY
ROOTED TO NEAR 700MB WHERE 200-500J/KG CAPE IS WAITING. THIS IS
SUPPORTED BY RADAR TRENDS WHICH SUGGEST RATHER SHALLOW UPDRAFTS
WITH LIMITED CG. THE MID LEVEL MOISTURE PLUME WILL CONTINUE TO
MAKE LOCALLY HEAVY RAINFALL A THREAT WITH THIS ACTIVITY...BUT
OTHER THAN PERHAPS AN ISOLATED MICRO BURST DOUBT WELL SEE MUCH IN
THE WAY OF SEVERE WEATHER.

MUCH OF THE CONVECTION SHOULD DISSIPATE POST-SUNSET AS DIABATIC
HEATING IS LOST...ALTHOUGH THE 4KM WRF-NMM DOES SUGGEST A WEAK
CLUSTER OF CONVECTION COULD SWEEP ACROSS PORTIONS OF THE CWA
03-06Z TONIGHT...SO WILL KEEP POPS GOING FOR THE OVERNIGHT AND
MONITOR HIGH PLAINS CONVECTION FOR POSSIBLE OVERNIGHT THUNDERSTORM
ACTIVITY ACROSS OUR CWA.

SHORT TERM MODEL GUIDANCE ALSO SUGGESTS STRATUS WILL LIKELY
REDEVELOP AS LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC
UPGLIDE AND SATURATION NEAR THE 305K SURFACE CONTINUES. MAY ALSO
BE SOME FOG DEVELOPMENT DUE TO ABUNDANT LOW LEVEL MOISTURE. GIVEN
HOW BRIEF THE FOG WAS ACROSS THE AREA THIS MORNING HOWEVER...WILL LEAVE
FOG OUT OF THE FORECAST FOR NOW...BUT KEEP STRATUS LINGERING
THROUGH DAY BREAK AT WHICH TIME LOW LEVEL MIXING THROUGH DIABATIC
HEATING SHOULD ALLOW STRATUS TO BREAK APART.

.LONG TERM...TUESDAY THROUGH SUNDAY. PERSISTENT RIDGE REMAINS
ANCHORED OVER CENTER OF THE COUNTRY...BUT THE RIDGE IS FORECAST TO
RELAX SOUTH AND EASTWARD THROUGH MID WEEK. THIS WILL ALLOW AS SERIES
OF SHORT WAVE ENERGY LOBES TO PASS OVER THE AREA AND ALLOW A COOL
FRONT TO SAG ACROSS THE AREA. THE PACIFIC CONNECTION WILL CONTINUE
TO PROVIDE SUFFICIENT MOISTURE TO ALLOW STORMS TO DEVELOP. SINCE WE
HAVE A FOCUSING MECHANISM...MOISTURE AND UPPER AIR SUPPORT IN THE
MIX...THE RECIPE HAS ALL THE INGREDIENTS FOR SCATTERED ORGANIZED
CONVECTION FROM WEDNESDAY THROUGH SATURDAY. THE BEST CHANCES WOULD
APPEAR TO BE THURSDAY AND FRIDAY AT THIS POINT AS THE BOUNDARY MOVES
THROUGH THE AREA. MAXIMUM TEMPERATURES SHOULD BE 5 TO 10 DEGREES
COOLER THAN RECENTLY...AS SOMEWHAT COOLER AIR SETTLES INTO THE AREA
AND MOISTURE PROVIDES ENOUGH CLOUD COVER TO KEEP MAXIMUM SOLAR
INSOLATION FROM OCCURRING.

TUESDAY APPEARS TO BE THE LAST DRY AND HOT DAY FOR THE REST OF THE
WORK WEEK AS THE RIDGE IS STILL IN FULL COMMAND OF THE WEATHER
PICTURE.

BY SUNDAY...THE RIDGE IS FORECAST TO BUILD BACK WEST AND NORTH OVER
THE REGION...SO A RETURN TO HOT AND LESS STORMY WEATHER IS
EXPECTED.

THE MODELS ARE IN GREAT AGREEMENT WITH THIS SCENARIO AND HAVE BEEN
PERSISTENT...SO CONFIDENCE IS PRETTY HIGH FOR AN EXTENDED FORECAST.

AS FOR POTENTIAL SEVERE/HAZARDOUS WEATHER...TUESDAY AND SUNDAY WILL
BE BORDERLINE EXCESSIVE HEAT HEADLINE DAYS. SEVERE THUNDERSTORMS ARE
CERTAINLY POSSIBLE...ESPECIALLY THURSDAY AND FRIDAY WHEN PLENTY OF
INSTABILITY AND A DECENT FOCUSING MECHANISM ARE PRESENT. STRONG WIND
SHEAR DOES NOT APPEAR TO BE AN ISSUE...SO THE THREAT OF TORNADOES IS
LOW. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THUNDERSTORM
THREAT.

&&

.PREV DISCUSSION... /ISSUED 1224 PM CDT SUN JUL 24 2011/

AVIATION...18Z KGRI TAF. PERIODIC MVFR CONDITIONS POSSIBLE
THROUGH 20Z BEFORE VFR CONDITIONS PREVAIL THROUGH THIS EVENING.
THE LOW LEVEL BAROCLINIC ZONE CURRENTLY POSITIONED TO THE SOUTH OF
THE TERMINAL WILL LIKELY PROMOTE ANOTHER ROUND OF STRATUS AND
PERHAPS FOG AT KGRI OVERNIGHT TONIGHT INTO EARLY MORNING MONDAY.
MVFR CONDITIONS ARE CURRENTLY FORECAST BY 05Z WITH IFR CONDITIONS
EXPECTED AS EARLY AS 08Z DUE TO LOW CEILINGS AND VISIBILITY
RESTRICTIONS. SURFACE WINDS WILL REMAIN FROM THE NORTH/NORTHEAST
THIS AFTERNOON AND EVENING...BEFORE BECOMING LIGHT AND VARIABLE
OVERNIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ086-
     087.

KS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     KSZ005>007-017>019.

&&

SHORT TERM/AVIATION...BRYANT
LONG TERM...EDDY
Hazardous weather outlook, Jul 24, 12:08 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1208 PM CDT SUN JUL 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1208 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS
AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
THIS AFTERNOON AND EVENING...ALTHOUGH AN ISOLATED THUNDERSTORM WIND
GUST TO 60 MPH CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KANSAS...AS WELL AS NUCKOLLS AND THAYER COUNTIES IN NEBRASKA.
PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING MESSAGE FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY...AS WELL AS WEDNESDAY
THROUGH SATURDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE
POSSIBLE EACH OF THESE DAYS...BUT WIDESPREAD SEVERE WEATHER IS NOT
CURRENTLY EXPECTED.

HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE
SUNDAY THROUGH THURSDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS
AND PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF I-80 AND EAST OF
HIGHWAY 281.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Jul 24, 4:20 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT SUN JUL 24 2011

NEZ062-063-242145-
HALL NE-HAMILTON NE-
420 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON AND
SOUTHEASTERN HALL COUNTIES UNTIL 445 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURORA TO GILTNER TO
ALDA...AND MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GILTNER...
  DONIPHAN...
  HAMPTON...
  STOCKHAM...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 308 AND 340.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4071 9783 4071 9843 4089 9849 4090 9828
      4088 9828 4090 9824 4094 9784
TIME...MOT...LOC 2120Z 312DEG 4KT 4085 9800 4083 9819
          4084 9840
Special weather statement, Jul 24, 4:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
451 PM CDT SUN JUL 24 2011

NEZ074>076-242215-
ADAMS NE-CLAY NE-KEARNEY NE-
451 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...EASTERN KEARNEY AND
WESTERN CLAY COUNTIES UNTIL 515 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEARTWELL TO AYR TO
INLAND...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  INLAND...
  KENESAW...
  HARVARD...
  GLENVIL...
  CLAY CENTER...
  JUNIATA...
  FAIRFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4036 9799 4036 9884 4067 9883 4069 9873
      4070 9872 4070 9795
TIME...MOT...LOC 2151Z 293DEG 16KT 4062 9877 4045 9843
          4060 9824

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:43 AM CDTExcessive Heat WarningGIDNuckolls, Thayer15 hr
Jul 24, 4:20 PM CDTSpecial Weather StatementGIDHamilton25 min
Jul 24, 4:51 PM CDTSpecial Weather StatementGIDAdams, Clay24 min
Jul 24, 5:45 PM CDTSpecial Weather StatementGIDNuckolls, Thayer, Webster30 min
Jul 24, 6:05 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer40 min
Jul 24, 6:43 PM CDTSevere Thunderstorm WarningGIDThayer32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.